Page 2 of 5 FirstFirst 12345 LastLast
Results 11 to 20 of 45

Thread: OTC Sleeping Pills ok?

  1. #11
    Quote Originally Posted by Le Type Français View Post
    Why would a sleeping pill make you hyper? I don't think the PM version has caffeine in it.
    It doesnt have caffine, it actually has something similar to benedryl (sp?). Small doses = drowsey , large = hyper. Speaking from my personal experience.

  2. #12
    Senior Member marycsm77's Avatar
    Join Date
    Aug 2010
    Location
    Long Island, NY
    Posts
    2,298
    Quote Originally Posted by LindaT View Post
    For some reason the Benadryl makes my scalp tingle and thoughts race.
    Even Ambien barely helps.
    Years ago I tried Trazadone to sleep and felt stoned half of the next day. Funny how things affect us different.
    Those are adverse reactions Linda. Diphenhydramine or Benadryl can cause those adverse reactions ie. restlessness, insomnia, excitation. The same thing happens to me. I can't take cold remedies and such as result due to the antihistamine.

  3. #13
    Senior Member marycsm77's Avatar
    Join Date
    Aug 2010
    Location
    Long Island, NY
    Posts
    2,298
    Quote Originally Posted by t8burst View Post
    It doesnt have caffine, it actually has something similar to benedryl (sp?). Small doses = drowsey , large = hyper. Speaking from my personal experience.
    Excedrin PM has diphenhydramine in it which is Benadryl. People can have adverse reactions and manifest symptoms opposite to which they seek.

  4. #14
    Quote Originally Posted by LindaT View Post
    For some reason the Benadryl makes my scalp tingle and thoughts race.
    Even Ambien barely helps.
    Years ago I tried Trazadone to sleep and felt stoned half of the next day. Funny how things affect us different.
    You may be allergic to it. My mother is actually allergic to Benadryl.


  5. #15
    Quote Originally Posted by t8burst View Post
    It doesnt have caffine, it actually has something similar to benedryl (sp?). Small doses = drowsey , large = hyper. Speaking from my personal experience.
    Oh, I see. Fair enough. Adverse reactions can happen. If I took too much, I'd be a zombie.


  6. #16
    Quote Originally Posted by Le Type Français View Post
    Oh, I see. Fair enough. Adverse reactions can happen. If I took too much, I'd be a zombie.
    I didn't see the desire to eat BRAAAAINS as a side effect but you never know...

  7. #17
    Senior Member marycsm77's Avatar
    Join Date
    Aug 2010
    Location
    Long Island, NY
    Posts
    2,298
    An allergy is a harmful adverse reaction that stimulates an excessive immune response.

    Benadryl - adverse reactions that people may tolerate - restlessness, insomnia, nervousness, among many others that may not be tolerable

    Allergic reaction - rash, Anaphylaxis

    So the benadryl may cause you (Linda,Me) to be jumpy or restless, it's not an allergic reaction.
    Last edited by marycsm77; 01-16-2011 at 12:17 PM.

  8. #18
    Quote Originally Posted by t8burst View Post
    I didn't see the desire to eat BRAAAAINS as a side effect but you never know...
    Hehe. Come to think of it, a few animals went missing around my house that one time.


  9. #19
    Quote Originally Posted by marycsm77 View Post
    An allergy is a harmful adverse reaction that stimulates an excessive immune response.

    Benadryl - adverse reactions that people may tolerate - restlessness, insomnia, nervousness, among many others that may not be tolerable

    Allergic reaction - rash, Anaphylaxis

    So the benadryl may cause you (Linda,Me) to be jumpy or restless, it's not an allergic reaction.
    My mother went to the hospital. I told her how ironic it was for an anti-histamine to cause an allergic reaction. She also said something to the effect of being told to avoid anything ending with -dryl from then on. This was in the 70s or so.


  10. #20
    Senior Member marycsm77's Avatar
    Join Date
    Aug 2010
    Location
    Long Island, NY
    Posts
    2,298
    Quote Originally Posted by Le Type Français View Post
    My mother went to the hospital. I told her how ironic it was for an anti-histamine to cause an allergic reaction. She also said something to the effect of being told to avoid anything ending with -dryl from then on. This was in the 70s or so.
    Yes it's pretty unusual to be allergic to Benadryl apparently, but people can be allergic to anything. It can also be put into other meds as we know (Excedrin PM) and some people are allergic to fillers and colorings, those sort of things and might have a reaction to those and never really know.

Similar Threads

  1. sleeping pills?
    By starlightangel in forum Care
    Replies: 8
    Last Post: 10-10-2005, 10:27 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •